Description

Racing at the Automotive Hall of Fame: Barrier Breakers

Location

The Automotive Hall of Fame
21400 Oakwood St, Dearborn, MI 48124

Date & Time

Wednesday, June 1, 2022
4:00 - 9:00 pm

Celebrating the first
Women in Motorsports
Symposium 

 

In Partnership with: 

 

This event will benefit Women in Motorsport North America, a not-for-profit established by Lyn St. James and Beth Paretta as a community of professionals devoted to supporting opportunities for women across all disciplines of motorsport by creating an inclusive, resourceful environment to foster mentorship, advocacy, education, and growth, thereby ensuring the continued strength and successful future of our sport.

Featuring the Following Speakers

 

Moderator

Carol Cain

Carol Cain is the 12-time Emmy Award-winning senior producer/host of "Michigan Matters," the highly-rated weekly Public Affairs show that airs at 8 am Sundays on CBS 62, and columnist at the Detroit Free Press.

Moderator

Cindy Sisson

Cindy Sisson is the founder and CEO of GSEvents, an agency whose mission is to support women throughout the automotive industry by gettting women in the left seat.

Welcome

Sarah Cook

Sarah Cook is the president of the Automotive Hall of Fame.

Panelist

Pam Miller

Pam Miller is the producer of FOX NASCAR Cup races and 8-time Emmy Award winner.

 

 

 

Panelist

Taylor Ferns

Taylor Ferns is an accomplished racecar driver, second-year law student, and operations manager at The Sam Bernstein Law Firm.

 

 

Panelist

Laura Wontrop Klauser

Laura Wontrop Klauser is the Sports Car Racing program manager at General Motors overseeing the Corvette C8.R, Cadillac DPi-V.R, and Camaro GT4.R cars that race globally.

 

 

 

Panelist

Beth Paretta

Beth Paretta is the founder, owner, and team principal of Paretta Autosport - the first woman-owned, woman-driven, woman-forward team in INDYCAR history.

 

Panelist

Lyn St. James

Lyn St. James, a 2022 AHF Inductee, is a legendary racer who has competed in fifteen Indycar races, including seven Indianapolis 500s.

 

 

Opportunities

Premium In Person Attendance - $75
4:00pm - 9:00pm

  • "Boundless: Betty Skelton" documentary screening theater seating
  • Panel discussions
  • Panelist Meet & Greet Afterglow
  • "Boundless: Betty Skelton" poster
  • A signed copy of "Lyn St. James: An Incredible Journey," by Lyn St. James

         

In Person Attendance - $50
4:00pm - 9:00pm

  • "Boundless: Betty Skelton" documentary screening theater seating
  • Panel discussions
  • Panelist Meet & Greet Afterglow
  • "Boundless: Betty Skelton" poster

       

Afterglow Attendance Only - $50
7:00pm - 9:00pm

  • Panelist Meet & Greet Afterglow

Virtual Attendance - $25
4:00pm - 7:00pm

  • "Boundless: Betty Skelton" documentary screening
  • Panel discussions
  • "Boundless: Betty Skelton" poster (shipping to U.S. addresses only)

       

All ticket purchases come with a 10% discount on your next AHF rental.

Secure your tickets early, limited availability.

 

 

 

 

 

 

 

 

 

Copies of Lyn St. James' autobiography, "Lyn St. James: An Incredible Journey," will also be available for purchase at the event.

 

"Boundless: Betty Skelton"

Documentary Screening

"It isn't that I'm trying to compete with men or invade their world. I've merely chosen the work I enjoy and seem qualified for. I just can't stand sitting still." - Betty Skelton

"First Lady of Firsts" is what the headlines called fearless Betty Skelton. Post-World War II, she became one of the most admired women in America. Her breathtaking stunts in the air made her an international aviation legend, but her success in grabbing the wheel of a race car started a movement. With every speed record, Betty set the tone for women to "just drive the car any place - and see how much fun it is!"

Betty Skelton never fit in one category of speed. Aviation, automobiles, advertising, space - there isn't another person who impacted the transportation industry more in its golden era than Betty. Her knack of combining her brains, skill, beauty, and savvy earned the respect of industry titans like Harley Earl, Zora Duntov, Bill France Sr, and Alan Shepard. While her acute awareness of the times and ability to capitlized on opportunities allowed Betty to forge a new path for women. Her accomplishments did most of her talking, but how she maneuvered behind the scenes opened doors for generations of women who still benefit today.

Women in Motorsports
North America

Women in Motorsports NA is a community of professionals devoted to supporting opportunities for women across all disciplines of motorsports by creating an inclusive, resourceful environment to foster mentorship, advocacy, education, and growth, thereby ensuring the continued strength and successful future of our sport.

Founded by two iconic women in the motorsports industry, Lyn St. James and Beth Paretta.

Schedule of Events

  • 3:30pm

    Doors Open

  • 4:00pm-4:15pm (15min)

    Welcome

    Sarah Cook - President, Automotive Hall of Fame

    Welcome and opening remarks.

  • 4:15pm-4:25pm (10min)

    Introduction
    Cindy Sisson

    Introduction to the Left Behind Series.

  • 4:25pm-5:15pm (50min)

    "Boundless: Betty Skelton"
    Documentary

    The Women Shifting Gears screening of "Boundless: Betty Skelton" film.

  • 5:15pm-5:45pm (30min)

    Panel Discussion
    Moderated by Carol Cain

    On the making of "Boundless: Betty Skelton" - an interview with the co-producers and legendary Lyn St. James. Panelists include:

    • Pam Miller
    • Cindy Sisson
    • Lyn St. James
  • 5:45pm-6:00pm (15min)

    Break

  • 6:00pm-7:00pm (60min)

    Panel Discussion
    Moderated by Cindy Sisson

    Women in Motorsports North America. Panelists include:

    • Lyn St. James
    • Beth Paretta
    • Taylor Ferns
    • Laura Wontrop Klauser
  • 7:00pm-9:00pm (120min)

    Hagerty Afterglow 

    Panelist meet and greet

    Mingle with the panelists and other guests while enjoying beer, wine, and hors d'oeuvres.

Questions?
Contact Sara Sporka at ssporka@thedrivingspirit.org

 
Register